Sign inSubmit
ArticleMetrics
Research Article · Open access · Published 12 November 2018

Formalizing Probability Concepts in a Type Theory

Farida Kachapova1

Journal of Mathematics and Statistics, Volume 14, Issue 1, pp. 209–218 · doi.org/10.3844/jmssp.2018.209.218

8,547 accesses5,920 downloads0 citations (Crossref)Metrics
Cite Check for updates

Abstract

In this paper we formalize some fundamental concepts of probability theory such as the axiomatic definition of probability space, random variables and their characteristics, in the Calculus of Inductive Constructions, which is a variant of type theory and the foundation for the proof assistant COQ. In a type theory every term and proposition should have a type, so in our formalizations we assign an appropriate type to each object in order to create a framework where further development of formalized probability theory will be possible. Our formalizations are based on mathematical results developed in the COQ standard library; we use mainly the parts with logic and formalized real analysis. In the future we aim to create COQ coding for our formalizations of probability concepts and theorems. In this paper the definitions and some proofs are presented as flag-style derivations while other proofs are more informal.

Licence and reuse

Open access. This article is licensed under a Creative Commons Attribution 3.0 Licence (CC BY 3.0), as printed on the article, which permits use, sharing, adaptation, distribution and reproduction in any medium or format, as long as you give appropriate credit to the original authors and the source. No permission is needed.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

Kachapova, F. (2018). Formalizing Probability Concepts in a Type Theory. Journal of Mathematics and Statistics, 14(1), 209–218. https://doi.org/10.3844/jmssp.2018.209.218

Licence
CC BY 3.0
Issue
Volume 14, Issue 1
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
Formalizing Probability Concepts in a Type TheoryJournal of Mathematics and Statistics · Volume 14, Issue 1 · pp. 209–218 · CC BY 3.0Download